MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7132
Medical Device Problem Codes Break (1069); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon detachment and shaft break occurred.The patient was undergoing percutaneous coronary intervention.The over 80% stenosed complex, bifurcated target lesion was located in the mildly tortuous and moderately calcified diagonal to left anterior descending artery.A 2.00mm x 12mm emerge balloon catheter was used as a trapping balloon within the 6f non-boston scientific guide catheter to pin the guidewire during equipment exchanges.After a microcatheter exchange, it was noticeably identified that moving equipment through the guide was challenging.After panning with the c-arm, a balloon and part of the balloon shaft was stuck in the guide catheter.It was then decided to remove the guidewires and the entire guide catheter system in order to retrieve the balloon.During removal, the entire distal portion of the balloon shaft was fractured within the guide catheter, either during or after using the balloon to trap out the microcatheter in which so much resistance was being felt.The physician upsized to a 7f guide catheter, re-wired the lesions and proceeded to use a 2.00mm x 12mm emerge balloon catheter to complete the procedure successfully.No patient complications were reported.

Brand Name
EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19996487
Report Number2124215-2024-48758
Device Sequence Number8363761
Product Code LOX
UDI-Device Identifier08714729806080
UDI-Public08714729806080
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K113220
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7132
Device Catalogue Number7132
Device Lot Number0033498421
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Initial Report FDA Received Date08/15/2024
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown